ArticleProceedings (Baylor University. Medical Center)
Knot what you expected: a tender turn after Reclast.
Article in Proceedings (Baylor University. Medical Center). The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Erythema nodosum (EN) is a septal panniculitis commonly triggered by infections, autoimmune conditions, and medications, with zoledronic acid (ZA) being a rarely reported cause despite its widespread use as an intravenous bisphosphonate for osteoporosis and metastatic bone disease. We present the case of a 68-year-old woman with osteoporosis who developed acute onset of painful bilateral lower-extremity subcutaneous nodules 10 days following ZA infusion. Physical examination revealed tender, ill-defined subcutaneous nodules with overlying erythema on both lower legs. Punch biopsy demonstrated septal panniculitis with thickened fibrous septa, granulomatous inflammation, and scattered calcifications, consistent with EN. Workup excluded other common causes. The patient was managed supportively with nonsteroidal anti-inflammatory drugs, rest, ice, and avoidance of future bisphosphonate infusions. This case represents only the second reported instance of EN associated with ZA administration in the literature. The relationship between infusion and symptom onset, combined with the absence of alternative triggers, suggests a temporal correlation. Given the increasing use of bisphosphonates in clinical practice, early recognition of this rare adverse reaction can ultimately reduce patient morbidity.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.